Missouri, 2007Tornado and Hail in Missouri, August 16, 2007
August 16, 2007 · NWS EAX · 4 events in 3 counties and zones
A cluster of severe thunderstorms produced hail, high winds, and an isolated tornado, over portions of central Missouri on August 16, 2007.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $12,000
- Crop damage
- None recorded
- Events
- 4
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A cluster of severe thunderstorms produced hail, high winds, and an isolated tornado, over portions of central Missouri on August 16, 2007.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before the first event at Aug 16, 11:27 AM CST, 2 hours 38 minutes earlier.
Area forecast discussion, Aug 16, 11:27 AM CST, 2 hours 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1227 PM CDT THU AUG 16 2007
...UPDATED AVIATION...
.DISCUSSION...
MAIN CONCERN IS ONCE AGAIN THE HEAT. SURFACE BOUNDARY WAS NEARLY
STATIONARY FROM STJ TO IRK WITH AND BAND OF AC ALONG AND NORTH OF
THE BOUNDARY. A FEW LIGHT SHOWERS WERE NOTED WITHIN THIS BAND OF
CLOUD COVER...AHEAD OF WEAK SHORTWAVES EMBEDDED IN THE WEAK WEST
NORTHWEST UPPER FLOW. THE NAM HAS COME IN LINE WITH THE GFS IN
KEEPING THE BOUNDARY NEARLY STATIONARY TODAY AND SAGGING IT SOUTH TO
NEAR I-70 TONIGHT.
THE CLOUD COVER ALONG WITH A FEW LIGHT SHOWERS WILL KEEP
TEMPERATURES COOLER ACROSS NORTHERN MISSOURI...BUT AREAS ALONG AND
SOUTH OF THE MISSOURI WILL ONCE AGAIN SEE HOT TEMPERATURES.
DOWNSLOPE SOUTHWEST WINDS WILL NOT BE AS STRONG TODAY WITH MODEL
GRIDS SUGGEST A LITTLE COOLING AT H8. MOISTURE WILL BE GENERALLY
POOLED NORTH OF THE BOUNDARY WITH MINOR POOLING OF MOISTURE JUST
SOUTH OF THE BOUNDARY. WITH A WEAKENING H7 CAP THIS AFTN AND THE
APPROACH OF WEAK SHORTWAVES...A FEW SHOWERS AND THUNDERSTORMS ARE
POSSIBLE IN THE VICINITY OF THE BOUNDARY THIS AFTERNOON AND TONIGHT.
ONCE AGAIN...THE NAM LOOKS MUCH TOO STRONG WITH ITS
INSTABILITY...AND PREFER THE MODEST 1000-2000 J/KG SUGGESTED BY THE
GFS. CANNOT RULE OUT ISOLATED STRONG WIND GUSTS WITH ANY STORMS.
ON FRIDAY...LOW LEVEL FLOW BEGINS TO BACK...ALLOWING A COOLER H8
GULF FLOW TO BEGIN TO WORKS ITS WAY NORTH. TEMPERATURES WILL STILL
BE QUITE WARM...BUT BE BELOW HEADLINE CRITERIA. THE FRONT ALSO
BEGINS TO RETREAT NORTH WITH ANY THUNDERSTORM DEVELOPMENT TO BE
ISOLATED.
MODELS ARE CONTINUING THE TREND OF TRACKING THE REMNANTS OF TROPICAL
STORM ERIN INTO THE REGION LATE SATURDAY AND SUNDAY. HAVE RAISED
PRECIPITATION CHANCES A LITTLE...BUT LATER SHIFTS WILL LIKELY HAVE
TO RAISE POPS EVEN MORE FOR LATE SATURDAY AND SUNDAY. WITH THE
INCREASING THREAT OF RAIN AND THICKER CLOUD COVER...HAVE ALSO
TRENDED LOWER FOR AFTERNOON TEMPERATURES.
DB
&&
.AVIATION...
FOR THE 18Z TAFS...VFR CONDITIONS WILL LIKELY PREVAIL THROUGH AT
LEAST THE FIRST 18 HOURS OF THE TAF CYCLE. FRONTAL BOUNDARY
CURRENTLY STRETCHING BETWEEN KSTJ AND KMCI WILL CONTINUE TO SLOWLY
SINK SOUTHWARD THIS AFTERNOON. WHILE POINT SOUNDINGS STILL INDICATE
A SLIGHT CAP ACROSS THE AREA...MAY BE A FEW HOUR STRETCH AFTER 21Z
WHERE A FEW SCATTERED SHOWERS OR THUNDERSTORMS COULD FORM ALONG
SEVERAL OUTFLOW BOUNDARIES IN THE AREA AND FURTHER NORTH ALONG
WEAKENING COMPLEX ENTERING NW MO. CONFIDENCE RATHER LOW IN THIS
SITUATION OCCURRING...SO CONTINUED WITH ONLY A PREVAILING CB IN THE
TAF IN THE KANSAS CITY TERMINALS. OTHERWISE...MODELS IN SLIGHT
DISAGREEMENT IN HOW FAR SOUTH THE FRONT DROPS LATER TONIGHT.
DEPENDING ON HOW MUCH LOW-LVL MOISTURE CAN POOL AND AFOREMENTIONED
FRONTAL LOCATION...COULD SEE SOME LOCALIZED MVFR HZ OR BR FORM AT
THE TERMINAL SITES NEAR DAYBREAK. MID-LVL DECK SHOULD PREVAIL
THOUGH THE MORNING HOURS OF FRIDAY.
DUX
&&
.EAX WATCHES/WARNINGS/ADVISORIES...
MO...EXCESSIVE HEAT WARNING UNTIL 7 PM THURSDAY FOR MOZ028-MOZ029-
MOZ037-MOZ038-MOZ039-MOZ040-MOZ043-MOZ044-MOZ045-MOZ046-
MOZ053-MOZ054.
KS...EXCESSIVE HEAT WARNING UNTIL 7 PM THURSDAY FOR KSZ057-KSZ060-
KSZ103-KSZ104-KSZ105.
WFO EAX
Hazardous weather outlook, Aug 16, 12:08 PM CST, 1 hour 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
108 PM CDT THU AUG 16 2007
KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-171800-
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-
JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-
PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-
BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-
RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-
CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY-
108 PM CDT THU AUG 16 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL
AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT
ISOLATED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EARLY THIS
EVENING...MAINLY NORTH OF A LINE FROM LEAVENWORTH KANSAS...TO CARROLLTON
TO BOONVILLE. THESE STORMS WILL FORM ALONG AND NORTH OF A WEAK FRONTAL
BOUNDARY WHICH WILL CONTINUE TO PRESS SLOWLY SOUTHWARD. STRONGER STORMS
ARE CAPABLE OF PRODUCING SMALL HAIL AND STRONG WIND GUSTS.
OTHERWISE...HOT AND HUMID CONDITIONS WILL CONTINUE FOR PORTIONS OF THE
OUTLOOK AREA THIS AFTERNOON INTO THE EARLY EVENING HOURS. AFTERNOON
HIGHS WILL TOP OUT IN THE UPPER 90S TO LOW 100S...MAINLY SOUTH OF
INTERSTATE 70. HEAT INDICES WILL APPROACH 105 DURING THE MID TO LATE
AFTERNOON HOURS. AS A RESULT...AN EXCESSIVE HEAT WARNING REMAINS IN
EFFECT UNTIL 7 PM THIS EVENING.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
SLIGHTLY COOLER TEMPERATURES ARE EXPECTED ON FRIDAY IN THE WAKE OF
THE PASSAGE OF A WEAK COLD FRONT...WITH THE COOLING TREND IS EXPECTED TO
INTO THE UPCOMING WEEKEND. THE REMNANTS OF TROPICAL STORM ERIN MAY TRACK
INTO EASTERN KANSAS AND WESTERN MISSOURI LATE SATURDAY AND SUNDAY. IF
THIS OCCURS...THERE WILL BE A RISK OF SHOWERS AND ISOLATED THUNDERSTORMS
DURING THE LATTER PART OF THE WEEKEND INTO MONDAY. THE STORMS ARE NOT
EXPECTED TO BE SEVERE...HOWEVER ISOLATED HEAVY RAINFALL COULD OCCUR.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED.
24
Event by event
2 hail, 1 tornado, 1 thunderstorm wind. Local standard time, as filed.
Tornado, Carroll
- When
- August 16, 2:05 PM CST to 2:06 PM CST
- Where
- Carroll County, 2 mi S of Carrollton
- Rating
- EF0
- Path length
- 0.1 mi
- Path width
- 25 yd
- Reported by
- Public
- Coordinates
- 39.341, -93.500
Delayed report received from public via broadcast media. Brief tornado touchdown at 1405 CST. No damage noted.
Hail, Carroll
- When
- August 16, 2:10 PM CST
- Where
- Carroll County, 2.08 mi S of Carrollton Arpt
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 39.290, -93.500
Hail, Saline
- When
- August 16, 2:20 PM CST
- Where
- Saline County, 0.88 mi SE of Malta Bend
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 39.190, -93.360
Thunderstorm Wind, Henry
- When
- August 16, 4:27 PM CST
- Where
- Henry County, Clinton
- Measured
- 70 kt (81 mph) estimated gust
- Property damage
- $12,000
- Reported by
- Emergency Manager
- Coordinates
- 38.380, -93.770
Thunderstorm downburst winds to 80 mph caused damage across Clinton. Trees and powerlines down. Air conditioning unit blown off roof at Walmart on southeast part of town.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado and Flash Flooding in Texas, August 16 to 17, 20074 deaths · $17 million · EF1 · 21 events
- Flash Flood in Texas, August 16, 20073 deaths · $750,000 · 1 event
- Flash Flood and Hail in Kentucky, August 16, 20071 death · $120,000 · 1.25 in hail · 7 events
- Heat in Nevada, August 16, 20071 death · 1 event
- Hail and Damaging Winds in Vermont, August 16, 2007$1.3 million · 1.5 in hail · 29 events
- Hail and Damaging Winds in New York, August 16, 2007$945,000 · 1.75 in hail · 10 events
- Hail and Damaging Winds in Kentucky, August 16, 20073 injured · $102,000 · 1.25 in hail · 27 events
- Hail and Damaging Winds in New York, August 16, 2007$144,000 · 1.75 in hail · 22 events
- Damaging Wind in Ohio, August 16, 2007$300,000 · 60 kt wind · 1 event
- Hail and Damaging Winds in Kentucky, August 16 to 17, 2007$139,000 · 60 kt wind · 17 events
- Flash Flood and Hail in Kentucky, August 16, 2007$122,000 · 55 kt wind · 15 events
- Damaging Winds and Lightning Strike in Georgia, August 16, 2007$200,000 · 52 kt wind · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 55434, 55432, 55433, 55441.